Do antibodies get any lower?

So just back from my second visit to my lovely GP. I had no symptoms but did have hives a few months back, GP ordered bloody tests and these came back as TP ab 392 iu/ml. Had no clue what this meant but he said I had an autoimune disorder and put me on Levo 50mg. Just retested after taking for 10 weeks. My serum TSH level is down from 5.38 to 3.05. He has kept me on the 50mg dose and will retest me in 10 weeks again. My only query is that he said my TP level will not go down, he said the damage has been done and it will not change. I had thought that this would go down because I was taking Levo, is this not the case?

4 Replies

oldestnewest
  • blackcornish1964 The antibodies will fluctuate and continue attacking your thyroid until it is destroyed. Once your thyroid is destroyed the antibodies, as they are thyroid antibodies, then they will no longer be a problem.

    You can help reduce antibodies by adopting a strict gluten free diet. Gluten contains gliadin which is a protein thought to trigger antibody attacks.

    Gluten/Thyroid connection - chriskresser.com/the-gluten...

    Supplementing with Selenium L-selenomethionine 200mcg daily and keeping TSH very low or suppressed also helps reduce antibodies.

    Hashi's Information:

    stopthethyroidmadness.com/h...

    stopthethyroidmadness.com/h...

    thyroiduk.org.uk/tuk/about_...

    As your TSH is still high at 3.05 you should have had an increase of 25mcg Levo.

    The aim of a treated hypo patient is for TSH to be 1 or below or wherever it is needed for FT4 and FT3 to be in the upper part of their respective reference ranges if that is where you feel well.

    When having thyroid tests, always book the first appointment of the day, fast overnight (water only) and leave off Levo for 24 hours. This gives the highest possible TSH which is what you need when looking for an increase in dose or to avoid a reduction.

    When taking Levo, always take it on an empty stomach, one hour before or two hours after food, four hours away from iron, calcium and D3 supplements, and a couple of hours away from other supplements and medication.

  • Thanks for that, I will look into the supplements you mention, I have thought about the gluten free diet, but I am not sure if this is a step too far for me, it seems a huge undertaking, especially as I have had no symtoms yet. I have been doing as directed and taking first thing on an empty stomach and avoiding supplements etc until later in the day. I have also gone caffeine free as I was told it might interfere with the levo. I am assuming, as it has gone down, that I have been doing it correctly. I also hoped he would increase it to 75mg. Should I break a 50mg into two and start taking 75mg myself? I am very grateful for your reply, many thanks xx

  • It doesn't really matter about symptoms, it's about reducing the antibodies and therefore the antibody attacks and delaying full blown hypothyroidism.

    If you put a new post up about how members manage to be gluten free, what they eat, etc, there are many who I am sure will be happy to share their experiences.

    You really do need an increase in Levo to get your TSH right down to help reduce the antibodies. Only you know if your GP would go along with you increasing your dose yourself. It's easy enough to halve the tablets either with a pill cutter or a craft knife. I use this amazon.co.uk/Safe-Sound-Pil... which I got from my local pharmacy. I find a light touch is best when bringing the blade down.

  • Thanks seasideSusie, much appreciated xx

You may also like...